How do you counterbalance weight gain from the effects of seroquel (quetiapine)?

Eat less & exercise. Wt gain is a result of increased hunger and slowed metabolism from being calmer. This can be countered by diet and exercise, but isn't always easy. Best to prevent by being careful early on. Eating for complex carbs and protein will help reduce hunger as does exercise. Discuss other med options with precriber if hunger is too great, but remember med change risks return of sx.

Related Questions

Will seroquel (quetiapine) lead to weight gain?

Not necessarily. It has less risk of causing weight gain then some of the other atypical antipsychotics. Someone who tends to gain weight on seroquel (quetiapine) can counteract this by monitoring food intake and weight, healthy nutrition and regular physical activity. Take care. Read more...
Not necessarily but. Up to 28% of people do gain weight on Seroquel (quetiapine). Also, know that this is a dose dependent phenomenon, where higher doses tends to lead to more weight gain. Though if you are vigilant about your eating and activity habits, you can minimize this issue. Read more...

I quit seroquel (quetiapine) what should I do to lose the weight gain?

A couple of things. Sometimes weight loss will occur just from stopping the seroquel (quetiapine). If there are glucose or lipid abnormalities from seroquel (quetiapine), metformin may be useful. Of course, exercise and proper diet will be essential in losing excess weight and maintaining normal weight. Read more...
Switch Medicines. Saphris (asenapine) and Invega are both great choices and weight gain is extremely rare. Most indiviuals lose weight swithching to one of these meds after stopping seroquel. Read more...

On average, how much is the weight gain of patients on Seroquel (quetiapine)?

7% of body wgt. Roughly a quarter of all people taking Seroquel (quetiapine) will gain 7% of their total body weight or more. One can counter this weight gain by eating a healthy diet of fruits, vegetables, whole grains (if you are not gluten intolerant), low fat dairy products & lean meat. Avoid sodas, processed foods & excess carbohydrates as much as possible. Moderate exercise 30 min/day at least 5 days a wk also helps. Read more...

I've started 50mg of seroquel (quetiapine) xr, I've heard it causes weight gain. How can I avoid this?

Increase exercise. To avoid gaining weight with seroquel (quetiapine), (quetiapine) increase your daily exercise. Also make sure you eat a healthy diet focusing on veggies, lean proteins, good fats, fruits, and complex carbohydrates rather than high-sugar foods. Hopefully the seroquel (quetiapine) will help relieve the symptoms that are bothering you, and you'll continue working with your psychiatrist towards that end. Read more...
diet, exercise. Knowing that seroquel (quetiapine) has possibly cause weight gain, if this has been prescribed for you, then deal with this right from the start! if you feel like snacking, watch what you snack on. If you feel hungrier than usual, watch what you are eating. Try to eat less bread, pasta, sugary foods, and eat more vegetables and fruits as your carbs. Eat protein with every meal. Exercise, start walking more. Read more...

I know that seroquel (quetiapine) is known for weight gain but I might have to take it. Does the drug just cause weight gain or does it simply increase appetite?

Yes it does . Weight gain is usually associated with how much u eat , what u eat. And how much u exersize...! Read more...
↑es Appetite. Careful "have to". Given the history of some successes with single molecule treatments for some ailments, humans have promoted this strategy for many issues. However, given the complexity of soul?mind?brain, this strategy rarely works very well for mind issues, though widely promoted as easy. A stronger focus on addressing internal memories/issues/beliefs/drivers ; ?ed use of drugs might be better. Read more...

1 why does seroquel (quetiapine) cause food craving? 2 to what extent? 3 what is the solution for weight gain and increased appetite while on seroquel (quetiapine)?

Antihisatmine. Seroquel or quetiapine exerts its main effects via the blockage of Dopamine receptors. A common side effect is weight gain and food craving which occurs secondarily to the blockage of histamine receptors. Unfortunately, little can be done to combat the weight gain aside from dietary modification. There are alternative antidepressants that cause less weight gain. Ask your doctor about these. Read more...
No one fully knows. Study http://en.Wikipedia.Org/wiki/quetiapine ; look up the molecule on google images. As with all molecules, the molecule is simple; the fantastic complexity ; all responses are within the individual ingesting specific doses. This is the whole point of clinical trials, study the fda approved pis: http://www1.Astrazeneca-us.Com/pi/seroquel.Pdf ; http://www1.Astrazeneca-us.Com/pi/seroquelxr.Pdf. Read more...

I'm on seroquel (quetiapine) 50 mg and ive gained some weight lately without eating much how does seroquel (quetiapine) cause weight gain and how can I lose weight on it.

Theories. Some believe it affects the pancreas and Insulin levels change. Also that appetite is increased while metabolism is lowered. It is very common. Advice: If possible, ask Doc to reduce dose to lowest possible or even try something different w/ less of this side effect. (hint: CBT therapy has none). Exercise like a champ. Move toward a diet w/ little wheat and also keep it low on meats. Best! Read more...